Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2020, 6:01 PM EDT for DeKalb County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2020, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 16, 2020, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WWUS82 KFFC 162201
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Thu Jul 16 2020
GAZ033-045-162230-
North Fulton GA-DeKalb GA-
601 PM EDT Thu Jul 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
DEKALB COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT...a strong thunderstorm was near Belvedere Park, or
near Decatur...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Chamblee, Clarkston, Avondale
Estates, Belvedere Park, North Decatur, North Atlanta, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid Hills,
Tucker, Sweet Auburn, Piedmont Park, Lakewood Park, Brookhaven and
East Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8422 3369 8420 3369 8442 3380 8442
3391 8436
TIME...MOT...LOC 2201Z 111DEG 10KT 3374 8425
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:40 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 16, 3:40 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 340 PM EDT Thu Jul 16 2020 .SHORT TERM /Tonight through Friday Night/... The upper level and surface ridging will shift eastward across the area through the short term periods. With good southerly flow across the area PWATs will increase as well. Will continue to see diurnally driven convection across the area this afternoon into early evening and once again on Friday. Convection will dissipate each evening with the loss of heating. Overnight low temperatures will be near or just above normal for overnight lows with afternoon temperatures expected in the mid 90s over much of the forecast area Friday. Heat index values will range from 100 to 104 over most areas except the northeast mountains. Isolated values of near 105 are possible. This remains just outside of advisory criteria. Atwell .LONG TERM /Saturday through Thursday/... Broad upper-level ridging is expected to remain in place over north and central Georgia through the weekend and into the early portions of next week. Abundant low-level moisture will furthermore persist over the area, with dewpoints in the low to mid 70s each day. As a result, convection will remain diurnally-driven in nature, with the highest chances of showers and thunderstorms expected each afternoon and evening. The overall moisture content will increase each day, and PoPs will increase in turn into the middle of next week, when likely PoPs are forecast. While widespread severe weather is not anticipated, instability values will be sufficient to support a few strong to severe thunderstorms each day. Damaging wind gusts will be the primary hazard with any severe thunderstorms that develop, and frequent lightning and locally heavy rain will also be possible. High temperatures are expected to remain above climatological normals through the weekend and the early portions of next week, mainly between 4 and 8 degrees above average each afternoon and ranging from the low 90s in far north Georgia to the upper 90s in east-central Georgia. With deep moisture across the area, low temperatures are furthermore expected to be in the low to mid 70s across the area. Increasing cloud coverage and precipitation chances at mid-week will lead to a slight decrease in high temperatures, but they are still expected to be in the 90s across the majority of the area. These high temperatures coupled with the abundant moisture will lead to heat indices ranging from 100-105 each afternoon, with some isolated locations exceeding 105. King && .PREV DISCUSSION... /Issued 153 PM EDT Thu Jul 16 2020/ AVIATION... 18Z Update... VFR conditions will persist outside of any convection. Based upon whether convection moves across any TAF site we could see brief patchy fog/low stratus around sunrise tomorrow, however models showing little moisture at TAF sites without the convection, so have left that out for now. Winds will favor the south to southeast at 6kts or less outside of any convection. //ATL Confidence...18Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 73 94 73 94 / 10 30 20 30 Atlanta 74 92 74 94 / 5 30 30 30 Blairsville 68 86 68 86 / 20 50 40 60 Cartersville 73 94 73 94 / 10 30 30 30 Columbus 74 96 74 97 / 5 20 10 20 Gainesville 72 91 72 91 / 10 40 30 40 Macon 72 94 73 95 / 5 5 5 20 Rome 73 94 73 95 / 5 30 20 30 Peachtree City 72 93 72 94 / 5 20 20 30 Vidalia 73 95 73 96 / 5 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....King AVIATION...Atwell
Hazardous weather outlook, Jul 16, 12:12 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1212 PM EDT Thu Jul 16 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1212 PM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms will be severe with damaging winds, frequent lightning and locally heavy rainfall. Hail will also be possible. Heat Indices of 100 to 105 degrees can be expected over much of the area away from the mountains this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... For Friday and Saturday, isolated to scattered thunderstorms are expected across the area during the afternoon and evening hours. A few storms will be severe with damaging winds, frequent lightning and locally heavy rainfall. For Sunday through Wednesday, Scattered to numerous thunderstorms are expected across the area. A few storms will be severe with damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 degrees can be expected over much of the area away from the mountains through Wednesday.
In the hours before
Local storm report, Jul 16, 12:30 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EDT THU JUL 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 2 S DEXTER 32.40N 83.06W
07/15/2020 LAURENS GA EMERGENCY MNGR
1 TREE DOWN AT HWY 338 AND RENTZ DEXTER RD
&&
EVENT NUMBER FFC2000906
VSSLocal storm report, Jul 16, 12:40 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EDT THU JUL 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 5 E EAST DUBLIN 32.55N 82.79W
07/15/2020 LAURENS GA EMERGENCY MNGR
1 TREE DOWN @ EAST HWY 80 AND MADDOX RD
&&
EVENT NUMBER FFC2000907
VSSLocal storm report, Jul 16, 12:44 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT THU JUL 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG EAST DUBLIN 32.55N 82.87W
07/15/2020 LAURENS GA EMERGENCY MNGR
1 TREE DOWN AT MARION ST AND ROBERSON LN
&&
EVENT NUMBER FFC2000908
VSSLocal storm report, Jul 16, 12:48 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EDT THU JUL 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 1 ESE DEXTER 32.43N 83.04W
07/15/2020 LAURENS GA EMERGENCY MNGR
1 TREE DOWN AT SCOOTER RUE RD & HWY 257
&&
EVENT NUMBER FFC2000909
VSSLocal storm report, Jul 16, 4:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT THU JUL 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL GAY 33.09N 84.57W
07/15/2020 E0.88 INCH MERIWETHER GA SOCIAL MEDIA
NICKEL SIZED HAIL WAS REPORTED IN THE CITY OF GAY.
&&
EVENT NUMBER FFC2000910
LREAVESSpecial weather statement, Jul 16, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Thu Jul 16 2020
GAZ033-045-162230-
North Fulton GA-DeKalb GA-
601 PM EDT Thu Jul 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
DEKALB COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT...a strong thunderstorm was near Belvedere Park, or
near Decatur...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Chamblee, Clarkston, Avondale
Estates, Belvedere Park, North Decatur, North Atlanta, North Druid
Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid Hills,
Tucker, Sweet Auburn, Piedmont Park, Lakewood Park, Brookhaven and
East Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8422 3369 8420 3369 8442 3380 8442
3391 8436
TIME...MOT...LOC 2201Z 111DEG 10KT 3374 8425
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Jul 15, 8:57 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 33 min |
| Jul 15, 9:07 PM EDT | Special Weather Statement | FFC | Paulding | 38 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.